Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 210, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 3, 2022, 6:09 PM CDT for Mobile County, Washington County, Alabama; Greene County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2022, 6:09 PM CDT (23:09 UTC)
- Expired
- Jul 3, 2022, 6:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mobile County, AL, Washington County, AL, Greene County, MS
The radar
The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2213 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511
WUUS54 KMOB 032309
SVRMOB
ALC097-129-MSC041-040000-
/O.NEW.KMOB.SV.W.0210.220703T2309Z-220704T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
609 PM CDT Sun Jul 3 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Mobile County in southwestern Alabama...
Southwestern Washington County in southwestern Alabama...
East central Greene County in southeastern Mississippi...
* Until 700 PM CDT.
* At 609 PM CDT, a severe thunderstorm was located 4 miles west of
Deer Park, or 11 miles northeast of Leakesville, moving south at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saraland, Citronelle, Chunchula, Gulfcrest, Deer Park, Semmes, I65
And AL 158 and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3071 8834 3128 8852 3133 8831 3080 8804
TIME...MOT...LOC 2309Z 341DEG 32KT 3123 8838
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
672
WWUS54 KMOB 032324
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
624 PM CDT Sun Jul 3 2022
ALC097-129-MSC041-040000-
/O.CON.KMOB.SV.W.0210.000000T0000Z-220704T0000Z/
Mobile AL-Washington AL-Greene MS-
624 PM CDT Sun Jul 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN MOBILE...SOUTHWESTERN WASHINGTON AND EAST CENTRAL
GREENE COUNTIES...
At 623 PM CDT, a severe thunderstorm was located 6 miles west of
Citronelle, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Saraland, Citronelle, Chunchula, Gulfcrest, Deer Park, Semmes, I65
And AL 158 and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3071 8834 3128 8852 3133 8831 3080 8804
TIME...MOT...LOC 2323Z 341DEG 32KT 3110 8833
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$193
WWUS54 KMOB 032345
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
645 PM CDT Sun Jul 3 2022
ALC097-129-MSC041-032355-
/O.CAN.KMOB.SV.W.0210.000000T0000Z-220704T0000Z/
Mobile AL-Washington AL-Greene MS-
645 PM CDT Sun Jul 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE...
SOUTHWESTERN WASHINGTON AND EAST CENTRAL GREENE COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been cancelled.
LAT...LON 3071 8834 3128 8852 3133 8831 3080 8804
TIME...MOT...LOC 2344Z 341DEG 32KT 3091 8826
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:15 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 3, 3:15 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Mobile AL 315 PM CDT Sun Jul 3 2022 .NEAR TERM UPDATE /Now Through Monday/...The axis of a broad upper ridge slowly evolves from being mostly oriented across the northern Gulf to across the southeast states, while a series of weak shortwaves slowly move through the upper ridge pattern. A surface ridge which extends from the western Atlantic to across the extreme northern Gulf will promote a light and primarily southwesterly surface flow over the area. This pattern will continue to have a weak steering flow resulting in slow moving convection, and abundant Gulf moisture remains in place with precipitable water values of mostly 2.0-2.3 inches. MLCAPE values increase to around 1500-2000 J/kg this afternoon and again on Monday. DCAPE values this afternoon and also on Monday look to be around 500 J/kg at best, a consequence of the rather moist environment. Expect at least scattered to numerous showers and storms to develop with daytime heating and the sea breeze each day, with convective development aided by left over outflow boundaries. May see a strong storm develop each day due to precipitation loading, and nuisance type flooding due to slow moving storms is possible as well. Highs today will be in the upper 80s to lower 90s, then highs on Monday will be mostly in the lower 90s. Lows tonight range from the lower 70s inland to the mid to upper 70s at the coast with some patchy late night fog possible. Heat index values each day tend to range from 98 to 104. A low risk of rip currents is expected through the period. /29 && .SHORT TERM /Monday Night Through Wednesday Night/...An upper level ridge will build over the central CONUS and into the Deep South through at least midweek. However, a few subtle shortwaves will round the base of this feature (over the northern Gulf of Mexico) through the early part of the week. Surface high pressure will also maintain its hold over the region through the short term period. In terms of moisture, guidance indicates that PWAT values around 2 inches or more will stick around into midweek, but slightly decrease from Wednesday into Thursday. This may cause PoPs to be slightly less on Wednesday compared to earlier in the week. Overall, expecting daily chances of scattered to perhaps numerous showers and storms, beginning over the Gulf waters during the late night/early morning hours then translating onshore through the day. With the loss of daytime heating, coverage will then likely wane a bit through the mid to late evening hours. Some stronger storms are possible, with instability values around 2000-2500 J/kg and bulk shear between 15-20 knots. However, DCAPE values look to be a bit higher on Wednesday (700-1200 J/kg) compared to Tuesday. Therefore, the wet microburst potential may be a bit higher on Wednesday. In addition to this, nuisance flooding is possible, especially from storms that train over the same locations. High temperatures will be similar to recent days, with upper 80s at the beaches and lower 90s inland. Lows will be very muggy and warm, remaining in the lower to mid 70s over inland areas and in the upper 70s near the coast each night. /26 && .EXTENDED TERM /Thursday Through Sunday/...The upper ridge will begin to be flattened somewhat by a northern stream trough over the Northeast by late week. This will become more prominent by Friday, as a shortwave moves over the Midwest and Ohio Valley. The upper trough will also amplify down into the Southeast. Surface high pressure will also continue over the region through late week, but be pushed southward by an incoming cold front slated to move over the Tennessee Valley and the Appalachians on Saturday. Although moisture decreases slightly overnight Wednesday into Thursday, PWATs will quickly return to be right around 2 inches by Thursday afternoon. Elevated PWATs (2+ inches) will then persist from late week through the weekend. Daily scattered showers and storms are expected through Friday, and as in the short term, will begin during the late night/early morning mainly over the Gulf then shift to be over land during the day. With the previously mentioned upper shortwave, surface front, and increased PWATs expected from Friday through the weekend, PoPs will likely increase to be scattered to numerous by the weekend. Highs will generally be in the lower 90s over inland areas on Thursday and Friday (upper 80s at the coast), with a few spots in the west perhaps reaching the mid 90s on Friday. Heat indices on Friday may need to be monitored, especially for areas west of the Alabama River, as values may approach Heat Advisory criteria. As rain chances increase through the weekend, highs will likely moderate as well. Temperatures are forecast to be in the upper 80s to lower 90s by this time. Meanwhile, lows will be similar to the short term - warm and muggy. Temperatures will merely drop into the lower to mid 70s over inland locations and into the upper 70s near the coast. /26 && .MARINE...Scattered showers and storms will be possible over the marine area each day this week. Locally higher winds and seas, frequent lightning, and waterspouts will be possible in and around any of the convection. Otherwise, winds remain light and mostly onshore through the early part of this week. /14 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 91 74 91 74 89 75 91 / 20 70 30 70 20 50 10 40 Pensacola 77 90 77 89 77 89 78 89 / 20 60 30 60 20 40 10 40 Destin 78 90 78 88 79 87 80 88 / 20 60 30 50 20 40 10 40 Evergreen 71 92 73 91 73 91 73 93 / 20 70 30 60 20 40 10 40 Waynesboro 73 91 73 92 73 92 73 94 / 30 70 20 70 20 40 10 30 Camden 72 90 73 92 73 92 74 94 / 20 60 30 60 20 30 10 40 Crestview 73 91 73 92 73 91 74 92 / 20 70 30 60 20 40 10 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jul 3, 4:29 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
429 PM CDT Sun Jul 3 2022
ALZ052-032215-
Washington AL-
429 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northwestern
Washington County through 515 PM CDT...
At 428 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Millry, or 11 miles north of Chatom, moving
southeast at 5 mph.
HAZARD...Wind gusts up to around 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chatom, Saint Stephens and Millry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3154 8804 3142 8833 3168 8834 3170 8826
3170 8821
TIME...MOT...LOC 2128Z 333DEG 5KT 3163 8827
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CGALSpecial weather statement, Jul 3, 5:45 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
545 PM CDT Sun Jul 3 2022
ALZ052-261-MSZ075-076-079-032330-
Washington AL-Mobile Inland AL-Perry MS-Greene MS-George MS-
545 PM CDT Sun Jul 3 2022
...Strong thunderstorms will impact portions of northwestern Mobile,
southern Washington, northwestern George, southern Perry and Greene
Counties through 630 PM CDT...
At 545 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles west of
Chatom to 5 miles southwest of Beaumont. Movement was southeast at 10
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Citronelle, Lucedale, Chatom, Leakesville, Deer Park, Tibbie,
Beaumont, McLain, State Line, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3111 8908 3144 8852 3144 8845 3147 8845
3155 8832 3128 8795 3126 8799 3126 8797
3125 8795 3075 8875 3090 8889 3091 8889
3091 8890
TIME...MOT...LOC 2245Z 317DEG 9KT 3146 8834 3110 8896
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:42 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| Jul 3, 2:32 PM CDT | Areal Flood Advisory | MOB | Butler | 3 hr |
| Jul 3, 2:34 PM CDT | Areal Flood Advisory | MOB | Clarke, Monroe | 117 min |
| Jul 3, 2:37 PM CDT | Areal Flood Advisory | MOB | Baldwin | 115 min |
| Jul 3, 2:53 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| Jul 3, 4:29 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Jul 3, 4:52 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 38 min |
| Jul 3, 5:45 PM CDT | Special Weather Statement | MOB | Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.